Alert archive / Florida / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS Tallahassee, FL

August 20, 201216 counties in Florida

NWS Tallahassee, FL issued this flash flood watch at Aug 20, 2012, 4:03 AM CDT for 16 counties in Florida. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2012, 4:03 AM CDT (09:03 UTC)
Expired
Aug 21, 2012, 1:48 PM CDT
In force
34 hr
Issued by
NWS Tallahassee, FL
Flood severity
None

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WGUS62 KTAE 200903
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EDT MON AUG 20 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

.PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT. A
STATIONARY FRONTAL SYSTEM TO THE NORTHWEST...ALONG WITH UPPER LEVEL
DISTURBANCES...WILL HELP GENERATE NUMEROUS SHOWERS AND
THUNDERSTORMS WITHIN A WARM AND VERY MOIST ENVIRONMENT. ALTHOUGH
WIDESPREAD FLOODING IS UNLIKELY...LOCALIZED RAINFALL AMOUNTS OF UP
TO 6 INCHES COULD CAUSE FLASH FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-210015-
/O.NEW.KTAE.FF.A.0005.120820T0903Z-120821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE...
APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE
503 AM EDT MON AUG 20 2012 /403 AM CDT MON AUG 20 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF FLORIDA...NORTHERN FLORIDA 
  AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN 
  FLORIDA...CALHOUN...CENTRAL WALTON...GADSDEN...HOLMES...INLAND 
  BAY...INLAND DIXIE...INLAND FRANKLIN...INLAND GULF...INLAND 
  JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND WALTON... 
  JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON AND WASHINGTON. 
  IN NORTHERN FLORIDA...COASTAL DIXIE...COASTAL JEFFERSON AND 
  COASTAL TAYLOR. IN NORTHWEST FLORIDA...COASTAL BAY...COASTAL 
  FRANKLIN...COASTAL GULF...COASTAL WAKULLA AND SOUTH WALTON. 

* THROUGH TUESDAY MORNING

* WIDESPREAD RAINFALL TOTALS OF 2 TO 3 INCHES ARE LIKELY THROUGH
  TONIGHT. HOWEVER...A FEW AREAS MAY GET MUCH MORE THAN THIS IF
  STORMS WITH HEAVY RAIN RATES MOVE OVER THE SAME AREAS
  REPEATEDLY. RAINFALL TOTALS IN SUCH CASES COULD REACH 6
  INCHES...AND IF THIS OCCURS IN A FAIRLY SHORT TIME...FLASH
  FLOODING COULD RESULT. THE MOST VULNERABLE LOCATIONS ARE URBAN
  AREAS...DITCHES AND POOR DRAINAGE AREAS...AND ALONG SMALL CREEKS
  AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOURNIER
3 follow-up statements
593 
WGUS62 KTAE 210013
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT MON AUG 20 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

.ADDITIONAL HEAVY RAIN IS POSSIBLE OVERNIGHT. A STATIONARY
FRONTAL SYSTEM TO THE NORTHWEST...ALONG WITH UPPER LEVEL
DISTURBANCES...WILL HELP GENERATE NUMEROUS SHOWERS AND
THUNDERSTORMS WITHIN A WARM AND VERY MOIST ENVIRONMENT. ALTHOUGH
WIDESPREAD FLOODING IS UNLIKELY...LOCALIZED RAINFALL AMOUNTS OF UP
TO 5 INCHES COULD CAUSE FLASH FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

FLZ007>011-210115-
/O.CAN.KTAE.FF.A.0005.000000T0000Z-120821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS
713 PM CDT MON AUG 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF FLORIDA HAS BEEN
CANCELLED. ANY ADDITIONAL HEAVY RAIN IS FORECAST TO BE VERY
ISOLATED OR REMAIN EAST OF THE REGION.

$$

FLZ012>019-026>029-034-108-112-114-115-118-127-128-134-211200-
/O.CON.KTAE.FF.A.0005.000000T0000Z-120821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-
INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-
LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE...
APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE
813 PM EDT MON AUG 20 2012 /713 PM CDT MON AUG 20 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF FLORIDA...NORTHERN FLORIDA AND NORTHWEST FLORIDA...
  INCLUDING THE FOLLOWING AREAS...IN FLORIDA...CALHOUN...
  GADSDEN...INLAND BAY...INLAND DIXIE...INLAND FRANKLIN...INLAND
  GULF...INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...
  LAFAYETTE...LEON...LIBERTY AND MADISON. IN NORTHERN FLORIDA...
  COASTAL DIXIE...COASTAL JEFFERSON AND COASTAL TAYLOR. IN
  NORTHWEST FLORIDA...COASTAL BAY...COASTAL FRANKLIN...COASTAL
  GULF...COASTAL WAKULLA AND SOUTH WALTON.

* UNTIL 8 AM EDT /7 AM CDT/ TUESDAY

* WIDESPREAD ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES ARE
  POSSIBLE THROUGH TONIGHT. HOWEVER...A FEW AREAS MAY GET MUCH
  MORE THAN THIS IF STORMS WITH HEAVY RAIN RATES MOVE OVER THE
  SAME AREAS REPEATEDLY. RAINFALL TOTALS IN SUCH CASES COULD REACH
  3 TO 5 INCHES...AND IF THIS OCCURS IN A FAIRLY SHORT
  TIME...FLASH FLOODING COULD RESULT. THE MOST VULNERABLE
  LOCATIONS ARE URBAN AREAS...DITCHES AND POOR DRAINAGE
  AREAS...AND ALONG SMALL CREEKS AND STREAMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAMP
353 
WGUS62 KTAE 210948
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 AM EDT TUE AUG 21 2012

...FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH TUESDAY EVENING...
FOR THE FLORIDA BIG BEND FROM LEON AND WAKULLA COUNTIES EASTWARD...
BUT THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE AREA WILL BE
ALLOWED TO EXPIRE AT 8 AM EDT/ 7 AM CDT...

.ADDITIONAL HEAVY RAIN IS POSSIBLE AGAIN ONCE AGAIN TODAY...AS A
SLOW MOVING UPPER LEVEL TROUGH AND SURFACE COLD FRONT GRADUALLY
PUSH EASTWARD THROUGH THE REGION. ALTHOUGH LOCALIZED AMOUNTS OF 2
TO 3 INCHES CANNOT BE RULED OUT ACROSS PARTS OF THE FLORIDA PANHANDLE...
THIS WILL BE THE EXCEPTION AND NOT THE RULE. HOWEVER...FURTHER TO
THE EAST...WIDESPREAD AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED IN THE
WATCH AREA...WITH LOCALIZED AMOUNTS OF UP TO 5 INCHES POSSIBLE.
GIVEN THE HEAVY RAINFALL WHICH HAS ALREADY FALLEN ACROSS PARTS OF
THIS AREA...THE WET GROUND HAS CREATED LOWER FLASH FLOOD GUIDANCE
VALUES...SO IT WILL NOT TAKE AS MUCH RAIN AS A TYPICAL SUMMER DAY
TO PRODUCE FLASH FLOODING.


FLZ017>019-027>029-034-118-127-128-134-220000-
/O.EXT.KTAE.FF.A.0005.000000T0000Z-120822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON-INLAND JEFFERSON-MADISON-INLAND WAKULLA-INLAND TAYLOR-
LAFAYETTE-INLAND DIXIE-COASTAL JEFFERSON-COASTAL WAKULLA-
COASTAL TAYLOR-COASTAL DIXIE-
INCLUDING THE CITIES OF...TALLAHASSEE...SPRING HILL...
MONTICELLO...MADISON...GREENVILLE...CRAWFORDVILLE...PERRY...
MIDWAY...MAYO...CROSS CITY...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE
548 AM EDT TUE AUG 21 2012

...A FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF FLORIDA...NORTHERN FLORIDA AND NORTHWEST FLORIDA...
  INCLUDING THE FOLLOWING AREAS...IN FLORIDA...INLAND DIXIE...
  INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...
  LAFAYETTE...LEON AND MADISON. IN NORTHERN FLORIDA...COASTAL
  DIXIE...COASTAL JEFFERSON AND COASTAL TAYLOR. IN NORTHWEST
  FLORIDA...COASTAL WAKULLA.

* THROUGH THIS EVENING

* WIDESPREAD ADDITIONAL RAINFALL TOTALS OF 2 TO 3 INCHES LIKELY
  TODAY IN THE WATCH AREA WITH ISOLATED AMOUNTS OF UP TO 5 INCHES
  POSSIBLE. IF THIS OCCURS IN A FAIRLY SHORT AMOUNT OF TIME
  (AROUND 3 HOURS OR LESS)...FLASH FLOODING COULD RESULT. THE MOST
  VULNERABLE LOCATIONS ARE URBAN AREAS...DITCHES AND POOR DRAINAGE
  AREAS...AND ALONG SMALL CREEKS AND STREAMS.

* STAY TUNED TO THE LATEST FORECASTS FROM THE NATIONAL WEATHER
  SERVICE...AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD
  WARNING BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FLZ012>016-026-108-112-114-115-211200-
/O.CON.KTAE.FF.A.0005.000000T0000Z-120821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LIBERTY-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...SWEETWATER...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE...
APALACHICOLA...CARRABELLE
548 AM EDT TUE AUG 21 2012 /448 AM CDT TUE AUG 21 2012/

...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN FLORIDA...CALHOUN...GADSDEN...INLAND 
  BAY...INLAND FRANKLIN...INLAND GULF AND LIBERTY. IN NORTHWEST 
  FLORIDA...COASTAL BAY...COASTAL FRANKLIN...COASTAL GULF AND 
  SOUTH WALTON. 

* UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING

* ALTHOUGH LOCALIZED AMOUNTS OF 2 TO 3 INCHES CANNOT BE RULED OUT
  ACROSS PARTS OF THE FLORIDA PANHANDLE TODAY...THIS WILL BE THE
  EXCEPTION AND NOT THE RULE...SO THE FLASH FLOOD WATCH WILL BE
  ALLOWED TO EXPIRE THIS MORNING. HOWEVER...DUE TO THE WET
  GROUND...ANY ADDITIONAL RAINFALL (1 INCH OR GREATER) COULD CAUSE
  SOME MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS...SO
  MOTORISTS SHOULD REMAIN ALERT WHEN DRIVING TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17-GOULD
314 
WGUS62 KTAE 211848
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT TUE AUG 21 2012

...FLASH FLOOD WATCH IS CANCELLED...

.THE HEAVY RAINFALL ASSOCIATED WITH A SURFACE PRESSURE TROUGH HAS
WEAKENED AND MOVE SOUTH OF THE ALERTED AREA.

FLZ017>019-027>029-034-118-127-128-134-212000-
/O.CAN.KTAE.FF.A.0005.000000T0000Z-120822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON-INLAND JEFFERSON-MADISON-INLAND WAKULLA-INLAND TAYLOR-
LAFAYETTE-INLAND DIXIE-COASTAL JEFFERSON-COASTAL WAKULLA-
COASTAL TAYLOR-COASTAL DIXIE-
INCLUDING THE CITIES OF...TALLAHASSEE...SPRING HILL...
MONTICELLO...MADISON...GREENVILLE...CRAWFORDVILLE...PERRY...
MIDWAY...MAYO...CROSS CITY...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE
248 PM EDT TUE AUG 21 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE FLORIDA BIG BEND HAS BEEN CANCELLED. 

$$

HARRIGAN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 3:19 AM CDT, 44 minutes earlier.

Area forecast discussion, Aug 20, 3:19 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 AM EDT Mon Aug 20 2012

...Periods of heavy rain possible through tonight...

.SYNOPSIS...
The 03 UTC regional surface analysis showed a wavy, quasi-stationary
front from coastal NC, through the GA-TN border, through central MS,
and into east TX. Our forecast area was within a belt of fairly light
west to southwest winds, north of a subtropical ridge. Vapor
imagery and upper air data showed an anomalously deep, positively-tilted
trough from the Great Lakes to the northwest Gulf of Mexico, with
unusually strong 500 mb winds (southwest at 35- 45 KT) over our
region. Precip Water values were slightly above climatology. Area
radars showed a few patches of light rain across our forecast
area.

&&

.SHORT TERM...
[Today through Wednesday] The latest NWP guidance consensus is in
very good agreement in forecasting a wet day today. The
Convection Allowing Models (CAM) forecast a quick recovery of the
marine boundary layer (which was temporarily stabilized by a cold
pool from last evening's storms) by sunrise, followed by the rapid
development of a large rain area over a large portion of our
forecast area sometime between mid morning and mid afternoon. The
same guidance indicates a near repeat of this scenario playing out
for tonight and Tuesday. As the 500 mb trough gradually begins to
fill and drier air infiltrates our western zones on Wednesday, our
PoP will decrease to near-average levels for this time of year,
ranging from 50% in Cross City to 20% in Dothan.

All of the CAM forecast isolated 6-hourly QPF totals of 5 to
6 inches today and tonight, but they differ on their exact timing
and location. If realized, such rainfall could be enough to cause
localized flash flooding, depending on when and where these QPF
maxima occur. (For instance, 5-6 inches of rain falling in less
than 6 hours in an urban area would cause flash flooding). To
account for this threat we issued a Flash Flood Watch through
Tuesday morning. There is also a low-end chance (5%) for strong to
severe storms today, mainly from I-10 southward, and mainly from
marginally damaging wind gusts of 40 to 60 MPH. Unusually strong
winds aloft (at least 40 KT at 500 mb) will aid in some storm
organization, possibly allowing for a few bowing segments to develop.
Ironically, the main limiting factor for a more widespread severe
storm threat today will likely be below-average SBCAPE (from all
the expected cloud cover and rain). The SBCAPE from the mean of
the CAM output is under 1000 J/kg (but higher offshore). Interestingly,
the CAM guidance forecasts a couple of cells with very high,
persistent updraft helicity values over our coastal waters, indicating
a threat for a supercell. This could indicate at least a small
threat for an isolated waterspout near the coast.

.LONG TERM [Wednesday Night through next Monday]...
Although the highly amplified mid-upper level trough present over
the eastern US in the short term period will dissipate and weaken by
Thursday, we are likely to remain in a weakness in the subtropical
ridge through the weekend. 500mb heights are forecast by the GFS to
be about 1 standard deviation below normal for much of the extended
period. Meanwhile, a low level ridge axis along the length of the
eastern seaboard is likely to keep flow E-NE, with a stalled front
lingering near the southern part of our local forecast area, or just
to the south. This general scenario was depicted well by the 19.18z
suite of HPC Guidance so that was incorporated into the new extended
forecast, blended with 19.12z ECMWF and 19.00z ECMWF MOS. The end
result with slightly lower heights and thicknesses, as well as ENE
flow in the low-levels, should be temperatures slightly below
climatology with drier conditions day-to-day than what we have seen
recently. This is very consistent with the forecast from last night,
and thus there have only been minor tweaks to the previous forecast
beyond Thursday with this grid update.

&&

.AVIATION [through 06z Tuesday]...
In the next 6 hours (through 12z Monday): the best chance of lower
CIGS in the MVFR/IFR range will be at DHN and ABY. Nearby obs just
to the north indicate low CIGS near or below 1000 ft, and NARRE
probabilities of low ceilings are highest at these two terminals.

Beyond 12z Monday: Showers and thunderstorms should develop again
late tonight or early in the morning and overspread the area fairly
early in the day. MVFR/IFR expected in the +SHRA or TS, most likely
at ECP, TLH, or VLD. There is a chance for some redevelopment of TS
to the north near DHN and ABY in the afternoon.

&&

.MARINE...
Winds and seas will generally be near typically low summertime
values today, with west-southwest winds around 10 KT and significant
wave heights of 2 to 3 ft. Winds and seas will increase a bit on
Tuesday, increasing to 10 to 15 KT with seas of 2 to 4 FT.

&&

.FIRE WEATHER...
A wetting rain is expected over most of the area either Monday or
Monday Night. Although some slightly lower dewpoints will be moving
into the area just behind a slow-moving front later in the week, the
relative humidity is unlikely to fall below critical thresholds.
Additionally, recent rainfall will likely keep fuel moisture
relatively high.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   86  71  87  71  89 /  90  60  60  30  40
Panama City   83  73  86  73  86 / 100  60  50  20  30
Dothan        84  69  87  69  89 /  60  50  40  10  20
Albany        85  70  87  69  89 /  60  50  50  20  30
Valdosta      85  69  86  68  88 /  90  60  60  30  40
Cross City    87  72  85  71  88 /  90  60  60  40  50
Apalachicola  83  74  85  74  86 / 100  60  60  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Flash Flood Watch through Tuesday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal
     Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
     Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
     Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
     Inland Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
     Walton-Washington.

GM...None.

&&

LONG TERM/AVIATION/FIRE WX...Lamers
Rest of Discussion...Fournier
Hazardous weather outlook, Aug 19, 7:27 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EDT SUN AUG 19 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-201100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
827 PM EDT SUN AUG 19 2012 /727 PM CDT SUN AUG 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

MAINLY LIGHT SHOWERS ARE EXPECTED OVERNIGHT WITH ONLY A SLIGHT
CHANCE OF THUNDERSTORMS...AND ANY STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HEAVY RAIN IS STILL A THREAT MONDAY AND MONDAY NIGHT ACROSS THE
REGION AND EVEN INTO TUESDAY OVER SOUTH CENTRAL GEORGIA AND THE
FLORIDA BIG BEND. RAINFALL TOTALS COULD BE SUFFICIENT TO PRODUCE
FLOODING. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY
INTO TUESDAY AS THE JET STREAM DIPS UNUSUALLY FAR SOUTH FOR THIS
TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT SPOTTERS
SHOULD MONITOR THE LATEST FORECASTS FOR MONDAY AND TUESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD/WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:43 PM CDTSpecial Marine WarningTAE62 min
Aug 20, 2:43 PM CDTSpecial Marine WarningTAE62 min

Nearby

Flash Flood Watches in Florida, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.